Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Polynomial approximation on compact manifolds and homogeneous spaces


Author: David L. Ragozin
Journal: Trans. Amer. Math. Soc. 150 (1970), 41-53
MSC: Primary 41A65
MathSciNet review: 0410210
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove several theorems which relate the smoothness of a function, $ f$, defined on a compact $ {C^\infty }$-submanifold of a Euclidean space to the rate at which the error in the best uniform approximation to $ f$ by polynomials of degree at most $ n$ tends to zero.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A65

Retrieve articles in all journals with MSC: 41A65


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1970-0410210-0
PII: S 0002-9947(1970)0410210-0
Keywords: Polynomial approximation, Jackson theorems, $ n$-width, function spaces on manifolds, differential operators, homogeneous spaces, Bernstein's inequality
Article copyright: © Copyright 1970 American Mathematical Society